Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Discharge of blood when going to toilet, uncomfortable.Please help.

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi I am having problems when going to the toilet. I have found a small discharge of blood after going. Also it has become uncomftable indaily life where I pass wind sometimes it becomes a small discharge of waste in my pants. Sorry not technical way of saying it but it is embarrassing and could be serious. Can you help?
Posted Sun, 3 Jun 2012 in Blood Disorders
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
First of all let me reassure you that this is a serious problem. What you have described looks more likely like a classic hemorrhoid.

A hemorrhoid is basically a small swollen blood vessel in the area of the anus. On occasion, these can be triggered by - prolonged sitting, heavy lifting, or possibly from anal sexual intercourse.

These are not XXXXXXX or life threatening.

Let me give you a few suggestions as far as what to do now. First, twice daily I'l like you to sit in a warm batch in the bathtub for 20 minutes. The warm water will sooth the area and help shrink the swollen tissue.

Next, you can go to any local pharmacy and pick up a tube of preparation H cooling gel. This is a clear gel which you can apply to the swollen areas after each bowel movement and also at bedtime. Over time this helps also to shrink the hemorroidal tissue.

Again, hemorrhoids are common and not worrisome. Occasionally they can become larger and bleed but in your case this is not a concern.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor